Hail, Lincoln
- When
- August 3, 3:37 PM CST
- Where
- Lincoln County, 8 mi NW of Ivanhoe
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.550, -96.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Aug 3, 2:05 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 305 PM CDT SAT AUG 3 2002 PRELIMS WILL PROBABLY BE A LITTLE LATE AS THEY HASH OUT THE WATCH BOX. MAIN PROBLEMS WITH FCST PKG IS IN THE SHORT TERM TNGT. WELL ADVERTISED SFC TROF AND LOW PRES NOW TO THE EAST OF KPIR. IT LOOKS LIKE THE 12Z ETA/MESO ETA IS WAY TOO FAST...AND PREFER THE OLDER RUNS OF THE ETA/THE 12Z AVN AND RUC FOR FRONTAL TIMING. PLENTY OF WAA AND JUICED UP SFC AIR HAS RETURNED TO THE FSD CWA...WITH MANY LOCATIONS WELL INTO THE 90S...REACHING CONVECTIVE TEMPS. WIND SHEAR BECOMES LIMITED IN TIME...AS PROFILES SHOW MORE OF A UNIDIRECTIONAL FLOW THIS EVENING AS WELL AS SPEEDS WHICH ARE RATHER UNIFORM. STILL...INSTABILITY IS HIGH ENUF THAT ONE CANNOT RULE OUT SVR WX EARLY THIS EVENING...AND WELL WORD ACCORDINGLY. SO FAR...THE TS IS STRAIGHT UP AND DOWN IN THE WRN CWA BUT THAT MAY CHANGE. MORE CONCERNED ABOUT A HEAVY RAIN THREAT WITH SOME TRAINING ECHOES. THE FIRST WAVE WHICH IS NOW WELL INTO MN IS SHOWING SOME HANGBACK FEATURES TO IT INVOLVING VORT...AND A SECOND UPR WAVE WILL BE MOVG IN OVERNIGHT FM CO. THIS SECOND WAVE WL CONT TO INTERACT WITH THE SLOWLY SAGGING SOUTH BNDRY TO PRODUCE THAT HEAVY RAIN THREAT...MAINLY FM I 90 SWD. ON SUNDAY...SHRA AND A FEW TS ARE STILL A POSSIBILITY IN THE SOUTH. ETA SHOWS THE CWA IN THE RIGHT REAR JET ENTRANCE RGN. BELIEVE THE AVN IS SAGGING THE LOW LVL BNDRY TOO FAR TO THE SOUTH...AS AM NOT SURE HOW IT CAN GO THAT FAR WITH THE UPPER RIDGE SO STRONG. SO AM LEANING TOWARD THE ETA SOLN FOR LOW LVL FRONTAL PLACEMENT...ACTUALLY ALL THE WAY INTO SUNDAY NIGHT AND MONDAY...WHEN IT LIFTS BACK TOWARD THE CWA AS A WMFNT. PCPN CHCS WL CONT SUN NIGHT AND MON MORNING DUE TO A LARGE AMOUNT OF MID LVL FRONTOGENESIS ALONG I 90...AND THE STILL STRONG MID TO UPPER LEVEL PV/PV ADV REGIME IN THE AREA. THIS DOES NOT CLEAR OUT OF HERE UNTIL LATE IN THE DAY ON MONDAY...ENDING IN THE WEST OF COURSE FIRST. LATER IN THE WEEK...MODELS STILL SHOW A KILLER RIDGE OVER THE MID SECTION OF THE COUNTRY...WITH A GRTLKS HIGH PRES SYSTEM BACKING INTO THE CWA ON TUE AND WED. MRF AND NEW 12Z AVN STILL SHOW A RIDGE RIDER JUST TO THE WEST OF THE FSD CWA TUE NIGHT AND WED...AND LEFT OUT OF ALL ZONES FOR NOW DUE TO LIKELY CAPPING. MRF/ECMWF THEN SHOW A STRONGER WAVE MOVG THRU FRI NIGHT...SO THAT IS THE NEXT CHC FOR PCPN AFTER MONDAY NIGHT. .FSD...NONE
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 AM CDT SAT AUG 3 2002 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... A COLD FRONT MOVING ACROSS WESTERN SOUTH DAKOTA LATE THIS MORNING...WILL MOVE INTO EASTERN SOUTH DAKOTA BY THIS EVENING AND INTO MINNESOTA AND IOWA OVERNIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THIS FRONT LATER THIS AFTERNOON...AND WILL SPREAD EAST ACROSS THE AREA THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. SDZ038-039-050-052>054-057>060-063-064-040500- BEADLE-KINGSBURY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...HURON...CHAMBERLAIN...MITCHELL... 1050 AM CDT SAT AUG 3 2002 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. A FEW OF THE STORMS COULD BECOME SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 400 PM. SDZ055-056-061-062-065>071-MNZ080-089-097-098-IAZ001-040500- LAKE-MOODY-PIPESTONE-MURRAY-MCCOOK-MINNEHAHA-ROCK-NOBLES-HUTCHINSON- TURNER-LINCOLN-LYON-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...PIPESTONE...SLAYTON...SIOUX FALLS...LUVERNE... WORTHINGTON...ROCK RAPIDS...YANKTON...VERMILLION...ELK POINT... 1050 AM CDT SAT AUG 3 2002 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY EVENING...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 600 PM. SDZ040-MNZ071-072-040500- BROOKINGS-LINCOLN-LYON- INCLUDING THE CITIES OF...BROOKINGS... 1050 AM CDT SAT AUG 3 2002 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE AFTERNOON...WITH A FEW THUNDERSTORMS POSSIBLY BECOMING SEVERE...LATE THIS AFTERNOON OR EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 400 PM. MNZ081-090-IAZ002-003-012>014-020>022-031-032-NEZ013-014-040500- COTTONWOOD-JACKSON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-DIXON-DAKOTA-WOODBURY-IDA- INCLUDING THE CITIES OF...SPIRIT LAKE...SIOUX CENTER...SPENCER...LE MARS... STORM LAKE...SIOUX CITY... 1050 AM CDT SAT AUG 3 2002 * FORECAST THROUGH MIDNIGHT: SCATTERED THUNDERSTORMS WILL DEVELOP THIS EVENING...WITH A FEW THUNDERSTORMS POSSIBLY BECOMING SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 700 PM.
The Sioux Falls radar (KFSD), 111 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312353.